New England Compounding Center Recalls Omnipaque Vials Due to Sterility Concerns
New England Compounding Center is recalling Omnipaque vials nationwide because the company cannot ensure the product is sterile.
The agency’s classification
FDA (Drugs): Class II
Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 3/5 (High).
Real risk of harm even if no illness or injury has been reported yet. Stop using the product and follow the agency's guidance.
Our severity reasoning: The recall is classified as FDA Class II and involves a risk-of-harm product (sterility issue) where injury has not yet been reported, fitting the High severity criteria.
Plain-English summary
New England Compounding Center is recalling Omnipaque 240mg/mL PF and 300mg/mL PF in 3 mL, 5 mL, and 10 mL vials. The recall covers 8,919 vials distributed nationwide. The reason for the recall is a lack of assurance of sterility.
The recall includes all lot codes for the affected vials. The product was manufactured by New England Compounding Center in Framingham, MA.
Consumers and healthcare providers should stop using the recalled vials and contact New England Compounding Center for further instructions.
The recalled product
- Product
- Omnipaque 240mg/mL PF, 300mg/mL PF, in 3 mL, 5 mL, and 10 mL, vials, manufactured by New England Compounding Center, Framingham, MA
- Manufacturer
- New England Compounding Center
- Category
- Drug — Injectable Contrast Media
- Hazard
- Affected units
- 8,919
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (1)
- All lot codes
Distribution
Distributed nationwide across the United States.
Part of a larger recall action
This product is one of 17 recalled by New England Compounding Center under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.
See all 17 products in this recall →Related recalls
Same manufacturer · New England Compounding Center
See all →- SevereNew England Compounding Center Recalls Lidocaine Vials Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- SevereNew England Compounding Center Recalls Isovue Vials Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- SevereNew England Compounding Center Recalls Lidocaine Dextrose Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- HighNew England Compounding Center Recalls Triamcinolone Vials Due to Sterility Concerns
FDA (Drugs) · 2013-01-09
- CriticalFDA Recalls Methylprednisolone Acetate Injection Due to Non-Sterility
FDA (Drugs) · 2013-01-09
Same hazard · sterility
See all →- SevereK.C. Pharmaceuticals Recalls Target Eye Drops for Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Tri-MIX Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Semaglutide/Cyanocobalamin Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereFDA Recalls Tirzepatide Injectable Due to Sterility Concerns
FDA (Drugs) · 2026-10-14
- SevereK.C. Pharmaceuticals Recalls Leader Advanced Relief Eye Drops for Sterility Concerns
FDA (Drugs) · 2026-10-14
Similar recalls
- SevereUS Compounding Recalls Omnipaque 300 Vials Due to Sterility Concerns
FDA (Drugs) · 2015-11-25
- SevereFDA Recalls Compounded Omnipaque Injectable Due to Sterility Concerns
FDA (Drugs) · 2014-11-12
- SevereSterile Products from New England Compounding Center Recalled Due to Sterility Concerns
FDA (Drugs) · 2012-11-21
- SevereUS Compounding Recalls Betamethasone Vials Due to Sterility Concerns
FDA (Drugs) · 2015-11-25
- SevereAnderson Compounding Pharmacy Recalls HCG Vials Due to Sterility Concerns
FDA (Drugs) · 2019-04-24
- SevereFDA Recalls Epinephrine Vials Due to Sterility Assurance Concerns
FDA (Drugs) · 2014-11-12